Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Suffering with anxiety, on inderal. Can it cause UTI or affect mitral heart valve problem?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Hello there i suffer with anxitey and my psychrist has wanted to put my on inderal and he wanted me to take 20 mgs a nite and 20 mgs in the morning but i am only taking 10 mgs in morning and 10 mgs a nite.and now i am worried as woke up this morning and went to the toliet and then when i had finshed on the toliet i felt like i needed to go again 2 mins later and it feels like a urine intract infection but not sure if it could be a serious side effct from the inderal.and if i have a mitral heart valve problem then is it ok to take hem. also if i am sitting ad i have 20 mgs 2 times a day can it lower my heqrt rate alot even if sumtimes my heart is around 60 to 70 bpm...
Posted Thu, 12 Apr 2012 in Anxiety and Stress
Answered by Dr. Ashish Mittal 6 hours later

Thanks for your query.

I appreciate your efforts for medical consultation.

Important aspects of your query are:
•     33 year old female
•     Known case of Anxiety disorder and some problem with mitral valve
•     On Tab. Inderal
•     Worry related to 'Inderal' use in anxiety in presence of problem with mitral valve.

Inderal contain Propranolol salt. Propranolol is a sympatholytic and non-selective beta blocker. It is used for hypertension, anxiety and panic. It was the first successful beta blocker developed.

Propranolol is contraindicated in patients with:
•     Reversible airways disease, particularly asthma or chronic obstructive pulmonary disease (COPD)
•     Bradycardia (<60 beats/minute)
•     Sick sinus syndrome
•     Atrioventricular block (second or third degree)
•     Shock
•     Severe hypotension

Inderal does not cause urinary infection. Increased urination may occur with infection and with anxiety too.

Inderal usually used for performance anxiety but not preferred for long term management of anxiety especially in presence of cardiac illness, as there are lots of new medicines available for anxiety which do not have any effect on heart. You should inform your psychiatrist about heart rate 60-70 per minute and mitral valve problem, so that he can change your medicine.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Suffering with anxiety, on inderal. Can it cause UTI or affect mitral heart valve problem? 2 hours later
my heart rate is down to 47 bpm and very very worried and not sure about taking 2 tablets of 20 mgs 2 times a day. is my heart rate to low and not sure about going up
Answered by Dr. Ashish Mittal 18 minutes later
Hello and thanks again,

Propranolol reduces heart rate. Since your heart rate is low, inderal may further lower your heart rate. I suggest you to discuss with your prescribing physician and consider stopping Indiral. Its effect will wear off in 5-6 hours and your heart rate should return back to normal level in that time.

Hope this helps.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor